Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Time to discontinue treatment
Aug 31, 2005

First let me thank you for the wonderful people that work at this website. This site is the best and has helped me so much. My VL is less than 50 and CD4 168, however I continue to feel awful all the time when I am awake and I cannot even sleep good. Do I have the right to stop treatment whenever I feel that I have had enough and am ready to stop fighting? It has been almost 14 years now and I am so tired of dealing wiht being sick. AIDS has taken my whole life away from me. Fourteen years ago I was a very happy person, but not anymore. I may seem selfish because I have so much support from my family and friends, but they do not have to live with feeling so awful, so useless, guilty and being broke every day of their lifes. Thanks again for being the wonderful people you all are.

Response from Dr. Horwath

Of course you have the right to stop treatment, but you should be careful to consider this decision and discuss it with your doctor and other trusted advisors. Often, wanting to give up on treatment and feeling tired of the whole routine are signs of depression. If you want to give up, feel hopeless or otherwise don't feel like going on, then it seriously sounds like your are experiencing a depression.

Seek help from a qualified psychologist or psychiatrist. You may find that with the proper evaluation and treatment that you regain the desire to live and continue your treatment. Don't give in to the temptation to give up.



Previous
risk to family and friends
Next
Depression & Anxiety

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement